MAUDE Adverse Event Report: QUANTA SYSTEM S.P.A. LASERCLAST TM FIBER; SURGICAL LASER

QUANTA SYSTEM S.P.A. LASERCLAST TM FIBER; SURGICAL LASER
Model Number FT-248
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
During prolonged use, the laser tends to turn off, a problem that frequently occurs during surgical procedures, particularly those involving stone removal.On these occasions, the nurse who touches the display receives a slight electric shock.This incident has happened between five and ten times.When it occurs, the display turns black, but the laser remains on.The staff then turns off the laser by pressing the off button and turning the key.After this, they turn the laser back on according to the specified procedure, and the device resumes functioning correctly.
 
Additional Manufacturer Narrative
The manufacturer is in contact with the customer to obtain more information about the incident.The return of the laser unit to quanta system has been requested so that an investigation can be carried out to understand the cause of the unit's malfunction.
 
Additional Manufacturer Narrative
Following the notification of this complaint, the manufacturer requested the return of the device to conduct technical investigations into the described problem.Various tests were performed on the device, but we could not replicate the reported issue.The device fully complies with the defined operating parameters, as confirmed by the attached report.Additionally, there have been no updates indicating any worsening of the health conditions of the operators, nor any need for additional procedures to recover vital functions.Therefore, we do not consider this complaint to meet the requirements for reportability.Since we do not have any electrical system verification tests of the reporter's facility, at the conclusion of the technical investigation report.It was recommeded to check the main line and its grounding at the installation site and to repeat the safety test.
 
Event or Problem Description

Brand Name
LASERCLAST TM FIBER
Common Device Name
SURGICAL LASER
Manufacturer (Section D)
QUANTA SYSTEM S.P.A.
via acquedotto, 109
samarate, 21017
IT  21017
Manufacturer (Section G)
QUANTA SYSTEM S.P.A.
via acquedotto, 109
samarate, 21017
IT   21017
Manufacturer Contact
dario bandiera
via acquedotto, 109
samarate, varese 21017
IT   21017
MDR Report Key21492771
Report Number3004378299-2025-00002
Device Sequence Number11761180
Product Code GEX
UDI-Device Identifier08059173392285
UDI-Public08059173392285
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K210142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberFT-248
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown